| Model Number |
BEA28-80/I16-40 |
| Medical Device Problem Code |
Insufficient Device Problem Information (3190)
| Health Effect - Clinical Codes |
Aneurysm (1708); Failure of Implant (1924)
| Date of Event |
05/02/2022
Type of Reportable Event
Serious Injury
Event or Problem Description
The patient was initially treated for an abdominal aortic aneurysm (aaa) with afx2 bifurcated stent graft and an afx vela suprarenal.Approximately one (1) years post initial procedure during a routine follow-up an aneurysm enlargement and a type 1b endoleak were identified.The physician is planning on a re-intervention in the following weeks.The current status of the patient's health is stable.
Additional Manufacturer Narrative
The devices involved in this event will not be returned for evaluation and remain implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by a clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx2.Device remains implanted.
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident-related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.The review confirms there were no manufacturing or processing non-conformities identified that would contribute to the reported adverse event/incident.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows the type ib endoleak at the right common iliac artery, aneurysm enlargement of 8.1mm, and secondary endovascular procedure was confirmed.This is consistent with the reported adverse event/incident.The most likely causation for the reported event is anatomy related.The pre-index proximal right common iliac sac was 32.4mm on the computed tomography (ct) scan dated april 26th of 2021, it increased in size to 40.6mm on april 7th of 2022 (classified as aortic remodeling).Procedure-related harms of this complaint could not be determined with the medical records available for review.The final patient status was reported as being stable.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Device iteration is afx2.Corrections: b2: outcomes attributed to adverse events has been updated b5 describe event or problem has been updated g3 awareness date has been updated h6 investigation finding codes; remove 3233 h6 investigation conclusion codes; remove 11 h6 health effect impact code; remove 4614.
Event or Problem Description
The patient was initially treated for an abdominal aortic aneurysm (aaa) with afx2 bifurcated stent graft and an afx vela suprarenal.Approximately one (1) years post initial procedure during a routine follow-up an aneurysm enlargement and a type 1b endoleak were identified.The physician is planning on a re-intervention in the following weeks.The current status of the patient's health is stable.Additional information: a re-intervention was done, and the physician elected to implant an ovation ix extender.The endoleak was reported to be resolved.The final patient status was reported as being stable.